Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking hormone injections and preparing to donate eggs. Advised to take lupron and have the surgery. What will happen if I quit?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2004
Answered : 182 Questions
I have been taking hormone injections to prepare to donate my eggs. I am very uncomfortable and emotionally unstable. I have decided to quit this process. However i am scheduled to take lupron today and have the retrieval surgery on tuesday. Im not going through with it. How can i stop. What will hsppen to my body if i just quit? Wil i just be uncomfortable but end ip getting my period? Im scared and want to be done.
Posted Wed, 13 Nov 2013 in Infertility Problem
Answered by Dr. Biswajit Dash 22 hours later
Brief Answer:
Nothing to worry, please complete the process

Detailed Answer:
Hello Mrs. XXXXXXX
Well I can pretty well feel your worries and concern. Egg donation requires a great lot of wholeheartedness, which you have already shown. I will advice you that you have done a great job until now, as someone will be a mother because of your wholeheartedness. At the same time, I do understand that it is a painful process; but you are in the verge of its completion. I would sincerely advise you to complete it as it would be of dual benefit. First, you would complete the benevolent work you have undertaken. Secondly extracting the eggs would prevent the chance of hyper stimulation if any, due to your developing eggs. So please don't quit it now. Please don't worry of your periods. You will get periods within 15 to 20 days or so. I think I have answered to your questions and would like to answer any such further queries.
Above answer was peer-reviewed by
Follow-up: Taking hormone injections and preparing to donate eggs. Advised to take lupron and have the surgery. What will happen if I quit? 2 hours later
You have been NO help at all!! I was very clear that I was stopping the process and not emotionally stable. I was not asking for assurance about the process, but what I could do to avoid hyperstimulation by stopping everything and not moving forward with Lupron or retrieval. You telling me not to worry and just do unethical and I will never use this service again. My questions we never addressed but you spent your energy trying to talk me into something very serious that I was clear about I had changed my mind!!!!!
Answered by Dr. Biswajit Dash 1 hour later
Brief Answer:
Avoid any further injection and follow up with USG

Detailed Answer:
Hello Mrs. XXXXXXX

Well sorry to hurt your sentiments which we never intended.

If you have made up your mind to stop the process,the best thing you can do is NOT TO TAKE ANY MORE TRIGGER, and just follow up with ultrasound scans after consulting your doctor.

Well I cannot exactly predict whether there will be a hyperstimulation in your case or not without knowing your stimulation protocols and the follicular study reports, but I can advice you to be alert of a few symptoms of ovarian hyperstimulation like abdominal pain, bloating, nausea ,decreased urination etc. In those cases you must promptly call up your physician at the earliest.
A drug called cabergoline in doses of 0.5mg/day can be of help which you can take after consulting your doctor.

You can also consult a psychiatrist as well who can be helpful in your case of emotional instability.
Sorry again for hurting your sentiments,but I think this answer might XXXXXXX some of your expectations .

Thanks for consulting me,
Regards ,
Dr.Biswajit Dash
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor